Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 156, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Sep 11, 2000, 12:52 AM CDT for Clark County, Wisconsin. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 11, 2000, 12:52 AM CDT (05:52 UTC)
- Expired
- Sep 11, 2000, 1:45 AM CDT
- In force
- 53 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 1:20 AM CDT | Thunderstorm Wind 52 E | Greenwood, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2296 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 110552 SVRLSE WIC019-110645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1252 AM CDT MON SEP 11 2000 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN CENTRAL WISCONSIN * UNTIL 145 AM CDT * AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF GREENWOOD...OR ABOUT 20 MILES NORTH OF NEILLSVILLE...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE... NEAR OWEN AT 115 AM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGYHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 4485 9101 4468 9092 4481 9021 4506 9034
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:20 PM CDT, 9 hours 32 minutes earlier.
Area forecast discussion, Sep 10, 3:20 PM CDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 320 PM CDT SUN SEP 10 2000 PRIMARY CONCERNS...THUNDERSTORM CHANCES TONIGHT AND MONDAY AS WELL AS SEVERE WEATHER POTENTIAL. AS OF 20Z...SURFACE ANALYSIS INDICATED FRONTAL BOUNDARY EXTENDED ACROSS THE FORECAST AREA FROM ABOUT AUSTIN MN THROUGH LA CROSSE AREA AND INTO NORTHEAST WI. SOUTH OF THE FRONT...AIR MASS VERY MOIST AND UNSTABLE WITH TEMPERATURES IN THE 80S AND DEWPOINTS AROUND 70. WATER VAPOR LOOPS SHOWED SHORT WAVES MOVING ACROSS SOUTHERN CANADA AND PACIFIC NORTHWEST IN FAST ZONAL FLOW. VERY GOOD INITIALIZATION OF 12Z MODELS WITH RESPECT TO UPPER AIR AND SURFACE FEATURES. MODELS IN GENERAL AGREEMENT ON SHORT WAVE ENERGY AMPLIFYING TROUGH OVER THE NORTH CENTRAL STATES ON MONDAY... WHICH WILL DRIVE A STRONG COLD FRONT ACROSS THE UPPER MISSISSIPPI VALLEY...SETTING THE STAGE FOR POTENTIAL SEVERE WEATHER EVENT. WARM AIR ADVECTION AND STRONG THETA-E ADVECTION RETURN TONIGHT... WHICH IS EXPECTED TO INITIATE CONVECTION OVER THE FORECAST AREA. FORECAST SOUNDINGS INDICATED 2000-3000 J/KG CAPE ABOVE THE BOUNDARY LAYER...SO PLENTY OF ELEVATED INSTABILITY AVAILABLE FOR A FEW STRONG STORMS...BUT ORGANIZED SEVERE STORMS NOT ANTICIPATED. ON MONDAY...APPROACH OF AMPLIFYING UPPER LEVEL TROUGH AND ASSOCIATED UPPER LEVEL DIVERGENCE...COUPLED WITH STRONG LOW LEVEL CONVERGENCE IN VICINITY OF APPROACHING COLD FRONT ALL POINT TO SEVERE WEATHER POTENTIAL. CAPE REACHES 3500-4500 J/KG AND CONVECTIVE INHIBITION OF 50 J/KG OR BELOW. BULK RICHARDSON NUMBERS OF 45 OR GREATER SUPPORT POTENTIAL SQUALL LINE DEVELOPMENT AHEAD OF THE COLD FRONT. FRONT EXPECTED TO SWEEP OUT OF THE AREA MONDAY EVENING...TAKING THE STORMS WITH IT. TEMPERATURES FOR MONDAY STILL PROBLEMATIC DUE TO UNCERTAINTY OF CLOUD DEBRIS THAT WILL BE LEFTOVER FROM OVERNIGHT CONVECTION. FORECAST SOUNDINGS SUGGEST HIGHS WILL REACH THE LOWER TO MIDDLE 80S...EXCEPT UPPER 70S IN NORTH CENTRAL WI WHERE CLOUD COVER MAY LINGER. AIR MASS ON MONDAY WILL BE QUITE HUMID AS WELL WITH DEWPOINTS EXPECTED TO BE AROUND 70. MUCH LESS HUMIDITY AND COOLER AIR EXPECTED TUESDAY WITH HIGHS IN THE UPPER 60S TO MIDDLE 70S. THANKS TO MKX...MPX AND DMX FOR COORDINATION TODAY. .LSE...NONE. THOMPSON
In the hours before
Local storm report, Sep 10, 10:44 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1044 PM CDT SUN SEP 10 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1033 PM ARCADIA WI 0.75 INCH HAIL
09/10/00 TREMPEALEAU REPORTED BY DISPATCH
NELSONLocal storm report, Sep 10, 10:49 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1049 PM CDT SUN SEP 10 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
$
1047 PM ARCADIA WI 1.00 INCH HAIL
09/10/00 TREMPEALEAU REPORTED BY LOCAL SPOTTER
NELSONLocal storm report, Sep 10, 11:07 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1107 PM CDT SUN SEP 10 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1100 PM MONTANA WI 1.00 INCH HAIL
09/10/00 BUFFALO REPORTED BY LOCAL SPOTTER
NELSONLocal storm report, Sep 10, 11:23 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1123 PM CDT SUN SEP 10 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1100 PM INDEPENDENCE WI 0.75 INCH HAIL
09/10/00 TREMPEALEAU REPORTED BY LOCAL SPOTTER
NELSONSpecial weather statement, Sep 10, 11:25 PM CDT, 1 hour 27 minutes before
IAZ011-029-030-WIZ054-055-061-110500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1125 PM CDT SUN SEP 10 2000 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. THE WARM FRONT HAS PUSHED FURTHER NORTH DURING THE EVENING HOURS...WHICH HAS REDUCED THE SEVERE WEATHER THREAT IN PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. THE WATCH HAS BEEN CANCELLED IN THE FOLLOWING COUNTIES: IN NORTHEAST IOWA... ALLAMAKEE CLAYTON FAYETTE IN SOUTHWEST WISCONSIN... CRAWFORD GRANT RICHLAND NELSON
Local storm report, Sep 11, 12:08 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1208 AM CDT MON SEP 11 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1150 PM OWEN WI WIND DAMAGE
09/10/00 CLARK REPORTED BY DISPATCH
TREES AND POWER LINES DOWN
1151 PM LUBLIN WI WIND DAMAGE
09/10/00 TAYLOR REPORTED BY DISPATCH
TREES DOWN
NELSONThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:43 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 77 min |
| Sep 10, 9:47 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 73 min |
| Sep 10, 10:33 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 57 min |
| Sep 10, 11:11 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 64 min |
| Sep 11, 2:19 AM CDT | Flash Flood Warning | ARX | Clark, Taylor | 3 hr |
| Sep 11, 5:36 AM CDT | Severe Thunderstorm Warning | ARX | Richland, Vernon | 24 min |
| Sep 11, 6:26 AM CDT | Severe Thunderstorm Warning | ARX | Richland | 34 min |
| Sep 11, 4:27 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 63 min |
| Sep 11, 4:29 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 61 min |
| Sep 11, 4:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 63 min |
| Sep 11, 5:01 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 59 min |
| Sep 11, 5:13 PM CDT | Tornado Warning | ARX | Grant | 32 min |
| Sep 11, 5:41 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 49 min |
| Sep 11, 5:46 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 74 min |
| Sep 11, 5:56 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 64 min |
| Sep 11, 6:01 PM CDT | Flash Flood Warning | ARX | Grant | 4 hr |
| Sep 11, 6:17 PM CDT | Severe Thunderstorm Warning | ARX | Trempealeau | 28 min |
| Sep 11, 6:32 PM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Monroe | 58 min |
| Sep 11, 6:35 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 55 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.